MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY VALVE

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY VALVE
Model Number MB-358
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.The biopsy valve mb-358 was returned to olympus medical systems corp.(omsc) for evaluation.A picture showing the fragment fell off into the patient and the chipped biopsy valve suggests that the fragment is most likely to come from the product.Fracture surface analysis shows that excessive impact may have caused the chipping valve and the fragment then came off.The instruction manual of the device states the corresponding method in case of an abnormality.
 
Event or Problem Description
During the hemostasis of the endoscopic mucosal resection with the biopsy valve mb-358 and cf-h290i, a therapeutic product didn't pass through the instrument channel of the cf-h290i.When the customer inserted a cleaning brush into the channel of cf-h290i, a fragment of the biopsy valve came out of the channel and fell off into the patient's body.Based on x-ray, the user decided not to retrieve the fragment and to let it go out of the body naturally.There was no report of the patient injury.This is a report for the the biopsy valve mb-358.

Brand Name
BIOPSY VALVE
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10506723
Report Number8010047-2020-06326
Device Sequence Number16448394
Product Code FDS
UDI-Device Identifier04953170063947
UDI-Public04953170063947
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMB-358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2020
Initial Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1